Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 6, NWS Pendleton, OR

February 6, 2006Union County, Oregon

NWS Pendleton, OR issued this high wind warning at Feb 6, 2006, 2:51 PM PST for Union County, Oregon. It took effect at Feb 7, 2006, 4:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2006, 2:51 PM PST (22:51 UTC)
In effect from
Feb 7, 2006, 4:00 AM PST
Expired
Feb 7, 2006, 12:04 PM PST
In force
8 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2006-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2006-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 062251
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
251 PM PST MON FEB 6 2006

ORZ049-070630-
/O.NEW.KPDT.HW.W.0006.060207T1200Z-060207T2300Z/
/O.EXT.KPDT.WI.Y.0015.000000T0000Z-060207T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
251 PM PST MON FEB 6 2006

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. 

SURFACE PRESSURE GRADIENTS WILL REMAIN STRONG ACROSS THE GRANDE
RONDE VALLEY THROUGH TUESDAY AFTERNOON. SOUTH WINDS OF 30 TO 40
MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE VICINITY OF LADD AND
PYLES CANYONS AND THE TOWN OF UNION TONIGHT...INCREASING TO 40 TO 50
MPH WITH GUSTS TO 60 MPH TUESDAY. ELSEWHERE WITHIN THE GRANDE
RONDE VALLEY...EXPECT SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP
TO 40 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. A HIGH
WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40
MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN
EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND
POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION
AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
3 follow-up statements
000 
WWUS76 KPDT 070549
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
949 PM PST MON FEB 6 2006

ORZ049-071200-
/O.CON.KPDT.HW.W.0006.060207T1200Z-060207T2300Z/
/O.CON.KPDT.WI.Y.0015.000000T0000Z-060207T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
949 PM PST MON FEB 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM PST
TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM PST
TUESDAY. A WIND ADVISORY REMAINS IN EFFECT TONIGHT UNTIL 4 AM PST
TUESDAY.

SURFACE PRESSURE GRADIENTS WILL REMAIN STRONG ACROSS THE GRANDE
RONDE VALLEY THROUGH TUESDAY AFTERNOON. SOUTH WINDS OF 30 TO
40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE VICINITY OF LADD
AND PYLES CANYONS AND THE TOWN OF UNION TONIGHT...INCREASING TO
40 TO 50 MPH WITH GUSTS TO 60 MPH TUESDAY. ELSEWHERE WITHIN THE
GRANDE RONDE VALLEY...EXPECT SOUTH WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. A HIGH
WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE
40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN
EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND
POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION
AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

RSC
000 
WWUS76 KPDT 071140
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
340 AM PST TUE FEB 7 2006

ORZ049-071945-
/O.EXP.KPDT.WI.Y.0015.000000T0000Z-060207T1200Z/
/O.CON.KPDT.HW.W.0006.060207T1200Z-060207T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
340 AM PST TUE FEB 7 2006

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

SURFACE PRESSURE GRADIENTS WILL INCREASE ACROSS THE GRANDE RONDE VALLEY
THIS MORNING. SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH
WILL DEVELOP THIS MORNING NEAR LADD AND PYLES CANYONS AND THE TOWN
OF UNION. ELSEWHERE IN THE GRANDE RONDE VALLEY...EXPECT SOUTH
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 072004
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1204 PM PST TUE FEB 7 2006


ORZ049-072115-
/O.CAN.KPDT.HW.W.0006.000000T0000Z-060207T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1204 PM PST TUE FEB 7 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING.

WINDS WILL REMAIN UNDER WARNING CRITERIA...WITH SOUTH WINDS OF 20
TO 30 MPH...THUS THE HIGH WIND WARNING IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Feb 6, 2:28 PM PST, 23 minutes earlier.

Area forecast discussion, Feb 6, 2:28 PM PST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
228 PM PST MON FEB 6 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE TEMPERATURE AND
PRESSURE GRADIENTS ACROSS THE BAKER...TREASURE AND GRANDE RONDE
VALLEYS ARE SUFFICIENT TO PRODUCE VERY WINDY CONDITIONS NEAR LADD
AND PYLES CANYONS THIS AFTERNOON AND TONIGHT. AS SUCH WE WILL EXTEND
THE WIND ADVISORY FOR THE GRANDE RONDE VALLEY OVERNIGHT TONIGHT
THROUGH 4 AM PST TUESDAY. THE LATEST MODEL GUIDANCE SUGGESTS THAT
PRESSURE GRADIENTS ACROSS THE SOUTHERN GRANDE RONDE VALLEY WILL
INCREASE FROM AROUND 4 AM TUESDAY THROUGH TUESDAY AFTERNOON AND WILL
BE SUFFICIENT FOR STRONG WINDS IN AND NEAR THE LADD AND PYLES
CANYONS. THEREFORE WILL ISSUE A HIGH WIND WARNING FOR THE GRANDE
RONDE VALLEY...WHICH WILL BE IN EFFECT FROM 4 AM PST TONIGHT THROUGH
3 PM PST TUESDAY.

AN UPPER LEVEL HIGH PRESSURE RIDGE WILL PERSIST OVER THE PACIFIC
NORTHWEST. SUBSIDENCE ASSOCIATED WITH THE RIDGE WILL PRODUCE AN
INVERSION NEAR THE SURFACE...WHICH WILL LOWER MIXING HEIGHTS AND
RESULT WEAK MIXING OF THE AIR IN THE BOUNDARY LAYER AND VERY LIGHT
WINDS IN THE LOWER COLUMBIA BASIN AND THE FOOTHILLS OF THE BLUE
MOUNTAINS ON WEDNESDAY AND THURSDAY. IN SHORT THE AFOREMENTIONED
AREAS WILL EXPERIENCE STAGNANT AIR CONDITIONS ON WEDNESDAY AND
THURSDAY. IN ADDITION...THE KITTITAS VALLEY AND THE GRANDE RONDE
VALLEY WILL HAVE LOW MIXING HEIGHTS AND STAGNANT AIR CONDITIONS ON
THURSDAY. THE STAGNANT AIR CONDITIONS WILL ALLOW POLLUTANTS AND
SMOKE TO ACCUMULATE IN THE LOWEST LAYERS OF THE ATMOSPHERE ON
WEDNESDAY AND THURSDAY IN THE AFOREMENTIONED AREAS. OTHERWISE...DRY
CONDITIONS WILL OCCUR THROUGH WEDNESDAY NIGHT.  POLAN

.LONG TERM...THURSDAY THROUGH MONDAY. HIGH PRESSURE WILL DOMINATE
THE AREAS WEATHER WITH DRY CONDITIONS AND PATCHY FOG THROUGH THE END
OF THE WEEK. THE MODELS WERE INDICATING A DISTURBANCE THAT IS
EXPECTED TO PASS THROUGH THE TWO STATE AREA SATURDAY. HOWEVER...THIS
MAY BE OVERDONE. WITH THAT IN MIND AND DUE TO THE UNCERTAINTY I
HAVE INCREASED POPS AND WILL LEAVE THE MENTION OF PRECIPITATION OUT
FOR NOW. AFTERWARDS THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
AREA THROUGH THE WEEKEND.

&&

.AVIATION...VRF CONDITIONS WILL PERSIST FOR ALL TAF AND TWEB ROUTES
FOR THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  29  48  32  49 /   0   0   0   0
ALW  31  47  34  50 /   0   0   0   0
PSC  25  48  28  49 /   0   0   0   0
YKM  26  49  29  50 /   0   0   0   0
HRI  26  47  29  48 /   0   0   0   0
ELN  25  45  28  46 /   0   0   0   0
RDM  21  52  24  54 /   0   0   0   0
LGD  23  45  26  47 /   0   0   0   0
5J0  22  46  25  49 /   0   0   0   0
DLS  32  49  35  50 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE GRANDE
     RONDE VALLEY (OREGON ZONE 49).
     HIGH WIND WARNING IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY FOR
     THE GRANDE RONDE VALLEY (OREGON ZONE 49).

WA...NONE.
&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/97/97
Hazardous weather outlook, Feb 6, 2:45 PM PST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
245 PM PST MON FEB 6 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-071300-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
245 PM PST MON FEB 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

STRONG WIND
     GRANDE RONDE VALLEY

VERY WINDY CONDITIONS WILL CONTINUE ACROSS PORTIONS OF THE GRANDE
RONDE VALLEY TONIGHT. AS A RESULT THE WIND ADVISORY REMAINS IN
EFFECT. PLEASE REFER TO LATEST THE LATEST PDXNPWPDT WWUS76 KPDT
PRODUCT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WIND TUESDAY
     GRANDE RONDE VALLEY

STRONG WINDS WILL DEVELOP ACROSS PORTIONS OF THE GRANDE RONDE VALLEY
TUESDAY. AS A RESULT A HIGH WIND WARNING HAS BEEN ISSUED. PLEASE
REFER TO LATEST THE LATEST PDXNPWPDT WWUS76 KPDT PRODUCT FOR MORE
DETAILS.

OTHERWISE...HIGH PRESSURE WILL CAUSE FAIR AND DRY CONDITIONS TO
PERSIST THROUGH THIS PERIOD. INVERSIONS OVER THE COLUMBIA BASIN MAY
ALLOW FOR THE DEVELOPMENT OF PATCHY LATE NIGHT AND MORNING FOG AND
FREEZING FOG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 10:18 AM PSTWind AdvisoryPDTUnion18 hr

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.